MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10014916
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: syringe, therapy date (b)(6) 2018.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported at filter leak when infusing tpn.There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of a filter leak was confirmed.Visual inspection of the set noted no damage or any anomalies.Examination under magnification did not observe any gaps at the microbore tubing to filter outlet engagement and the tubing remained securely attached following a ¿tug¿ test.Functional testing confirmed leaking at the microbore tubing to filter outlet engagement.During additional flush tests the liquid movement was noted between the outer wall of the tubing and the inner wall of the filter outlet port, indicating a solvent channel.Dimensional testing was performed and the microbore tubing was within the outer diameter tubing specification.The cause of the leak was identified as insufficient/lack of solvent being applied at the affected engagement.The root cause of the insufficient/lack of solvent is attributed to improper assembly due to equipment and/or operator error.
 
Event or Problem Description
The customer reported a filter leak when infusing tpn.There was no report of patient harm.

Brand Name
ALARIS SYRINGE MODULE SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8078285
Report Number9616066-2018-02269
Device Sequence Number13782590
Product Code FPA
UDI-Device Identifier10885403233920
UDI-Public10885403233920
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10014916
Device Catalogue Number10014916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015,EXT TUBING,MZ1000-07, TD (B)(6) 2018; 8110,8015,EXT TUBING,MZ1000-07, TD (B)(6) 2018